MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUM HD IMPCTR TIP

EXACTECH, INC. EQUINOXE; HUM HD IMPCTR TIP
Catalog Number 311-07-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during a shoulder procedure for this (b)(6) y/o male patient, during the final impaction of the humeral head by the surgeon, part of the impaction tip broke off.As the head had already been impacted sufficiently no further impaction was required.The broken part was retrieved and sent to cssd along with the rest of the instruments.One large piece broke off, so it was easy for the surgeon to remove.Unfortunately, the broken part did not materialize after decontamination and therefore has not been returned.Patient was last known to be in stable condition following the event.Device to be returned.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken device reported was likely the result of crack initiation, propagation, and ultimate fracture of the radel impaction surface related to surgical use and subsequent sterilization cycles.

Brand Name
EQUINOXE
Common Device Name
HUM HD IMPCTR TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10711069
Report Number1038671-2020-00583
Device Sequence Number11737153
Product Code LXH
UDI-Device Identifier10885862084330
UDI-Public10885862084330
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311-07-07
Device Lot Number62808005
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR